Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 252, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Dec 28, 2024, 1:31 PM CST for 4 counties in Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2024, 1:31 PM CST (19:31 UTC)
- Expired
- Dec 28, 2024, 2:15 PM CST
- In force
- 44 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Houston County, TX, Madison County, TX, Trinity County, TX, Walker County, TX
The radar
The Shreveport radar (KSHV), 167 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 1:31 PM CST | HAIL 0.88 | 2 Wsw Crockett, TX | Nickel sized hail in Crockett on 21 West. |
| Dec 28, 1:35 PM CST | TSTM WND DMG | 1 Ene Crockett, TX | Building damage along East Loop 304. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 7:38 AM CST | Tornado Watch | SPC | 7 hr |
| Dec 28, 10:16 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1542 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted.
865
WUUS54 KHGX 281931
SVRHGX
TXC225-313-455-471-282015-
/O.NEW.KHGX.SV.W.0252.241228T1931Z-241228T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
131 PM CST Sat Dec 28 2024
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Trinity County in southeastern Texas...
Houston County in southeastern Texas...
Eastern Madison County in southeastern Texas...
Northeastern Walker County in southeastern Texas...
* Until 215 PM CST.
* At 130 PM CST, a cluster of storm to severe thunderstorms was
centered near Crockett, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crockett, Apple Springs, Trinity, Groveton, Lovelady, Kennard,
Latexo, Weches, Pennington, and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas. A Tornado Watch also remains in effect until 500 PM CST for
southeastern Texas.
&&
LAT...LON 3157 9525 3158 9517 3157 9515 3154 9514
3152 9510 3149 9511 3147 9510 3144 9501
3142 9500 3138 9495 3134 9496 3133 9490
3130 9489 3128 9488 3126 9490 3123 9486
3116 9485 3076 9560 3135 9565 3159 9527
TIME...MOT...LOC 1930Z 220DEG 34KT 3124 9548
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Wood1 follow-up statement
962
WWUS54 KHGX 282001
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
201 PM CST Sat Dec 28 2024
TXC313-471-282010-
/O.CAN.KHGX.SV.W.0252.000000T0000Z-241228T2015Z/
Madison TX-Walker TX-
201 PM CST Sat Dec 28 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON AND
NORTHEASTERN WALKER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.
&&
LAT...LON 3150 9521 3158 9517 3157 9515 3154 9514
3152 9510 3149 9511 3147 9510 3144 9501
3142 9500 3138 9495 3134 9496 3133 9490
3130 9489 3128 9488 3126 9490 3123 9486
3116 9485 3094 9537 3129 9525 3137 9518
TIME...MOT...LOC 2000Z 220DEG 34KT 3146 9526
$$
TXC225-455-282015-
/O.CON.KHGX.SV.W.0252.000000T0000Z-241228T2015Z/
Trinity TX-Houston TX-
201 PM CST Sat Dec 28 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR CENTRAL TRINITY AND NORTHEASTERN HOUSTON COUNTIES...
At 200 PM CST, a severe thunderstorm was located 8 miles northwest of
Kennard, or 15 miles northeast of Crockett, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Apple Springs, Trinity, Groveton, Kennard, Pennington, and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3150 9521 3158 9517 3157 9515 3154 9514
3152 9510 3149 9511 3147 9510 3144 9501
3142 9500 3138 9495 3134 9496 3133 9490
3130 9489 3128 9488 3126 9490 3123 9486
3116 9485 3094 9537 3129 9525 3137 9518
TIME...MOT...LOC 2000Z 220DEG 34KT 3146 9526
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WoodWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 11:48 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 28, 11:48 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1148 AM CST Sat Dec 28 2024
...New AVIATION...
.SHORT TERM...
(Today through Sunday Night)
Issued at 440 AM CST Sat Dec 28 2024
Widespread fog, dense at times, will prevail through this morning as
the warm moist flow continues at the lower/mid levels across the FA.
But the main forecast issue for today is going to be the possibility
of strong to severe thunderstorms with the passage of a strong short
wave and its associated cold front. The primary factors contributing
to this threat remain conditional for SE TX with (based on how quick-
ly the patchy dense fog/low clouds are able to mix out). Models seem
to be targeting our E/NE CWA as the "starting point" for development
this afternoon...with the strong more organized activity likely over
the lower Mississippi Valley/Gulf Coast states through this evening.
In the meantime, the strengthening low-level jet (and WAA) will help
to set things up this morning with showers/isolated thunderstorms be-
coming widespread across the region this morning. Activity will then
start to focus near the surface low over C TX before starting a slow
trek eastward into our CWA this afternoon. So, if conditions here do
become favorable, the best PVA/upper level forcing should be from I-
45 east to the Piney Woods. SPC is keeping our far NE areas (eastern
Houston/Trinity/Polk counties) under an Enhanced Risk (level 3 of 5)
with the next tier of counties generally east of I-45 as Slight Risk
(2/5) and then a line from College Station to Sargent as the western
extend of the Marginal Risk (1/5). The main severe weather threat is
going to be a combination of damaging wind and hail...with tornadoes
not ruled out.
Convection will be ending with the passage of the cold front by this
evening. Cooler/drier air should make its way into the area tonight.
41
&&
.LONG TERM...
(Monday through Friday)
Issued at 440 AM CST Sat Dec 28 2024
Fairly benign wx is anticipated for the remainder of the week. One
last day with highs in the 70s is expected Monday before the next
front pushes through late Monday night & Tuesday morning. This
front should be moisture starved so no precipitation is
anticipated. Seasonable temperatures will then prevail in the
wake of the front. Will probably see some clouds and slight
chances of light rain come back into the picture late Thursday
night & Friday ahead of a reinforcing front. 47
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1148 AM CST Sat Dec 28 2024
Reduced ceilings and visibilities (MVFR/IFR in the stronger activity)
can be expected as SHRA/TSRA continue to move eastward across the area
this afternoon. Moderate to strong and gusty S winds ahead of these
storms can be expected. Area will be clearing out from W to E as the
afternoon hours progress, and currently anticipate all activity to be
E of our easternmost TAF sites before 29/00Z. Might see fog and low
clouds develop in some spots overnight with light winds and wet grounds
in place. Tomorrow looks quiet after any fog that develops dissipates
with mainly weak N winds. 42
&&
.MARINE...
Issued at 440 AM CST Sat Dec 28 2024
Dense fog will linger into mid morning until onshore winds
increase in strength (gusty at times during the day) ahead of the
next weather system moving into the area. Look for some scattered
showers and thunderstorms...a few could be on the stronger side
east of Freeport. Winds will become west and northwest late in the
day and tonight as a front pushes into the waters. Onshore flow
resumes Monday followed by a stronger front late Monday night and
early Tuesday morning. No significant weather is anticipated with
the second front, though with astronomical tide levels already on
lower side, water levels in the bays could fall slightly below
normal in its wake. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 76 50 69 51 / 70 0 0 0
Houston (IAH) 77 53 70 53 / 70 0 0 0
Galveston (GLS) 72 56 66 60 / 60 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Should Exercise Caution until 6 PM CST this evening
for GMZ330-335-350-355-370-375.
&&In the hours before
Local storm report, Dec 28, 11:05 AM CST, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
1105 AM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM Tornado 1 W Cypress 29.97N 95.69W
12/28/2024 Harris TX Public
Sighted near the intersection of Highway 290
and Spring Cypress Road.
&&Local storm report, Dec 28, 12:28 PM CST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
1228 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM Tornado 3 WNW Splendora 30.25N 95.20W
12/28/2024 Montgomery TX Public
Tornado sighted near the FM 2090 and
Splendora High School area with a lot of
debris.
&&Local storm report, Dec 28, 12:39 PM CST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
1239 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Tornado 5 NNW Katy 29.86N 95.87W
12/28/2024 Waller TX Emergency Mngr
Tornado damage in a mobile home park near
Noel Lane. Cars flipped over.
&&Local storm report, Dec 28, 12:47 PM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
1247 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM Tornado 5 NE Porter Heights 30.21N 95.27W
12/28/2024 Montgomery TX Trained Spotter
Mobile homes heavily damaged or destroyed.
Brick home with roof completely removed.
East Montgomery Fire Department hit, with
bay doors blown in and metal roof peeled
back. Debris scattered across the area.
&&
BBLocal storm report, Dec 28, 1:17 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
117 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM Tornado 3 WSW Hillcrest 29.37N 95.27W
12/28/2024 Brazoria TX Emergency Mngr
Multiple homes destroyed between Alvin and
Liverpool (near CR 191A). Substantial debris
on parts of SH 35.
&&Local storm report, Dec 28, 1:29 PM CST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
129 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM Hail 5 NW Columbus 29.75N 96.61W
12/28/2024 M0.88 Inch Colorado TX Law Enforcement
Hail up to nickel size north of Columbus.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:28 AM CST | Special Weather Statement | HGX | Waller | 47 min |
| Dec 28, 10:34 AM CST | Tornado Warning | HGX | Harris, Waller | 26 min |
| Dec 28, 10:59 AM CST | Tornado Warning | HGX | Harris | 31 min |
| Dec 28, 11:29 AM CST | Tornado Warning | HGX | Harris, Montgomery | 46 min |
| Dec 28, 11:44 AM CST | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 46 min |
| Dec 28, 11:46 AM CST | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Washington | 59 min |
| Dec 28, 12:01 PM CST | Tornado Warning | HGX | Liberty, Montgomery | 44 min |
| Dec 28, 12:04 PM CST | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 41 min |
| Dec 28, 12:27 PM CST | Severe Thunderstorm Warning | HGX | Austin, Burleson, Washington | 48 min |
| Dec 28, 12:38 PM CST | Tornado Warning | HGX | Harris, Liberty, Montgomery | 37 min |
| Dec 28, 12:53 PM CST | Tornado Warning | HGX | Brazoria, Galveston | 37 min |
| Dec 28, 1:11 PM CST | Severe Thunderstorm Warning | HGX | Liberty, Polk | 34 min |
| Dec 28, 1:19 PM CST | Severe Thunderstorm Warning | HGX | Austin, Colorado | 41 min |
| Dec 28, 1:22 PM CST | Tornado Warning | HGX | Brazoria, Galveston, Harris | 38 min |
| Dec 28, 1:33 PM CST | Special Marine Warning | HGX | 42 min | |
| Dec 28, 2:11 PM CST | Special Marine Warning | HGX | 64 min | |
| Dec 28, 2:16 PM CST | Tornado Warning | HGX | Chambers | 44 min |
| Dec 28, 2:26 PM CST | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 34 min |
| Dec 28, 2:35 PM CST | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 40 min |
| Dec 28, 2:47 PM CST | Tornado Warning | HGX | Chambers | 28 min |
| Dec 28, 3:11 PM CST | Special Weather Statement | HGX | Liberty | 49 min |
| Dec 28, 3:17 PM CST | Special Marine Warning | HGX | 58 min | |
| Dec 28, 3:45 PM CST | Severe Thunderstorm Warning | HGX | Liberty | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.